Alert archive / Utah / Red Flag Warnings in 2013

Red Flag Warning 12, NWS Salt Lake City, UT

July 31, 201317 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jul 31, 2013, 2:44 AM MDT for 17 counties in Utah. It took effect at Aug 1, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2013, 2:44 AM MDT (08:44 UTC)
In effect from
Aug 1, 2013, 12:00 PM MDT
Expired
Aug 1, 2013, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Cache County, UT, Davis County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Sanpete County, UT, Summit County, UT, Tooele County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 127 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 8.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
3167 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS85 KSLC 310844
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
244 AM MDT WED JUL 31 2013

UTZ478-492-312100-
/O.UPG.KSLC.FW.A.0008.130801T1800Z-130802T0300Z/
/O.NEW.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
SALT LAKE DESERT-CENTRAL UTAH WEST DESERT-
244 AM MDT WED JUL 31 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478 AND
492...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT AND 
  FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
255 
WWUS85 KSLC 311433 AAA
RFWSLC

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
833 AM MDT WED JUL 31 2013

UTZ478-492-312345-
/O.CON.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
SALT LAKE DESERT-CENTRAL UTAH WEST DESERT-
833 AM MDT WED JUL 31 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 478 AND 492...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON THURSDAY TO 9 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT AND 
  FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
161 
WWUS85 KSLC 312049
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
249 PM MDT WED JUL 31 2013

UTZ495-010500-
/O.EXA.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
COLOR COUNTRY WEST DESERT-
249 PM MDT WED JUL 31 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON THURSDAY TO 9 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ479-010500-
/O.EXA.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
WASATCH MOUNTAINS-
249 PM MDT WED JUL 31 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479 BELOW
7000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 7000 FEET FOR WIND AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS BELOW 
  7000 FEET.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ478-492-010500-
/O.CON.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
SALT LAKE DESERT-CENTRAL UTAH WEST DESERT-
249 PM MDT WED JUL 31 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 478 AND 492...

* AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT AND 
  FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
724 
WWUS85 KSLC 010126
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
726 PM MDT WED JUL 31 2013

UTZ478-492-495-011200-
/O.CON.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
SALT LAKE DESERT-CENTRAL UTAH WEST DESERT-
COLOR COUNTRY WEST DESERT-
726 PM MDT WED JUL 31 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 478...492 AND 495...

* AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT...FIRE 
  WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER 
  ZONE 495 COLOR COUNTRY WEST DESERT.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ479-011200-
/O.CON.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
WASATCH MOUNTAINS-
726 PM MDT WED JUL 31 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
479 BELOW 7000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS BELOW 
  7000 FEET.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
369 
WWUS85 KSLC 011030
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
430 AM MDT THU AUG 1 2013

UTZ478-492-495-012100-
/O.CON.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
SALT LAKE DESERT-CENTRAL UTAH WEST DESERT-
COLOR COUNTRY WEST DESERT-
430 AM MDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 478...492 AND 495...

* AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT...FIRE 
  WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER 
  ZONE 495 COLOR COUNTRY WEST DESERT.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ479-012100-
/O.CON.KSLC.FW.W.0012.130801T1800Z-130802T0300Z/
WASATCH MOUNTAINS-
430 AM MDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 479 BELOW 7000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS BELOW 
  7000 FEET.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
773 
WWUS85 KSLC 012056
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
256 PM MDT THU AUG 1 2013

UTZ478-492-495-020300-
/O.CON.KSLC.FW.W.0012.000000T0000Z-130802T0300Z/
SALT LAKE DESERT-CENTRAL UTAH WEST DESERT-
COLOR COUNTRY WEST DESERT-
256 PM MDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...
492 AND 495...

* AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT...FIRE 
  WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER 
  ZONE 495 COLOR COUNTRY WEST DESERT.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ479-020300-
/O.CON.KSLC.FW.W.0012.000000T0000Z-130802T0300Z/
WASATCH MOUNTAINS-
256 PM MDT THU AUG 1 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
479 BELOW 7000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS BELOW 
  7000 FEET.

* WINDS...SOUTHERLY AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 15 PERCENT.

* IMPACTS...CRITICAL FIRE CONDITIONS EXPECTED TO DEVELOP AS DRY 
  FINE FUELS COMBINE WITH GUSTY WINDS AND LOW RH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 30, 8:57 PM MDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jul 30, 8:57 PM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
857 PM MDT TUE JUL 30 2013

.SYNOPSIS...A DRIER AIRMASS WILL CONTINUE THROUGH WEDNESDAY.
MOISTURE WILL RETURN TO EASTERN UTAH BEGINNING THURSDAY.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS RIDGING BUILDING IN FROM THE
SOUTHEAST AS A TROUGH DEVELOPS OFF THE PACIFIC NORTHWEST COAST.
ACARS 400-250MB WIND OBSERVATIONS PLACE A 75-115KT ANTICYCLONIC JET
OVER THE NORTHERN ROCKIES. RAP...GOES...GPS SENSORS...AND 00Z SLC
RAOB INDICATE PRECIPITABLE WATER VALUES RANGE FROM 0.40" TO 0.90".

DEWPOINTS HAVE ALSO COME DOWN 10-20F STATEWIDE DURING THE PAST 24
HOURS EXCEPT A RISE ACROSS FAR SOUTHWEST UTAH. THE DRIER AIRMASS HAS
LED TO A MORE DIURNAL DISSIPATION TO CONVECTION WHICH AFFECTED A
SMALL PORTION OF NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON
AND EARLY EVENING. HAVE UPDATED TO REMOVE MENTION OF POPS. OTHERWISE
A FEW TWEAKS TO SKY COVERAGE BASED ON SATELLITE TRENDS AND
TEMPERATURE CURVE OVERNIGHT. REST UNCHANGED.

PREVIOUS DISCUSSION FOLLOWS...
TODAY HAS BEEN A MUCH QUIETER DAY ACROSS THE
FORECAST AREA AS DRY AIR MOVING NORTHWARD HAS LIMITED CONVECTION.
THE VISIBLE SATELLITE SHOWS CLOUDS DEVELOPING OVER THE HIGHER
TERRAIN OF THE CWA. THERE IS THE POTENTIAL FOR ISOLATED STORMS TO
DEVELOP THIS AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF
NORTHERN UTAH WHERE THE BEST DYNAMICS AND MOISTURE ARE IN PLACE.
ALTHOUGH MOISTURE IS MORE LIMITED ACROSS SOUTHERN UTAH...THERE IS
STILL THE POTENTIAL FOR A SHOWER OR TWO TO DEVELOP ACROSS THE
HIGHER TERRAIN. BASED ON CLOUD DEVELOPMENT ACROSS SOUTHERN
UTAH...INCREASED POPS SLIGHTLY THIS AFTERNOON ACROSS THE HIGHER
TERRAIN.

WITH DRIER AIR IN PLACE...THE MAIN THREAT EXPECTED WITH STORMS IS
GUSTY WINDS. THOUGH DECENT DYNAMICS ARE IN PLACE...WITH MU CAPE
GREATER THAN 500...LI VALUES LESS THAN -1...AND BULK SHEAR OF 20
TO 30 KNOTS ACROSS NORTHERN UTAH...EXPECT THAT CONVECTION WILL BE
LIMITED IN INTENSITY AND COVERAGE AS DRYER AIR CONTINUES TO MOVE
INTO THE NORTHERN PORTIONS OF THE FORECAST AREA.

AS AN UPPER LOW MOVES INTO THE PACIFIC NORTHWEST...DRY SOUTHWESTERLY
FLOW WILL RESULT IN A DRYING...WARMING TREND ACROSS THE FORECAST
AREA. THOUGH TEMPERATURES WILL WARM...DO NOT EXPECT THAT TEMPS WILL
REACH THE 100 DEGREE MARK AT THE SLC AIRPORT AGAIN THIS MONTH.

AS THE UPPER LOW MOVES ONSHORE...HIGH PRESSURE OVER ARIZONA AND NEW
MEXICO WILL SHIFT EAST...SENDING MOISTURE INTO SOUTHERN AND EASTERN
UTAH THURSDAY. THIS INCREASED MOISTURE WILL BE ACCOMPANIED BY AN
INCREASE IN DIURNAL CONVECTION. MODELS HAVE BEEN CONSISTENT WITH
THIS MOISTURE SURGE ON THURSDAY...SO BUMPED POPS A BIT ACROSS
SOUTHEASTERN UTAH A BIT FOR THURSDAY AFTERNOON. FRIDAY WILL BE A BIT
DRIER...THOUGH THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND THE EC
REGARDING HOW QUICKLY DRY AIR MOVES BACK INTO THE CWA. BECAUSE OF
THE UNCERTAINTY...DID NOT MAKE ANY MAJOR CHANGES TO THE FORECAST
PAST FRIDAY.

&&

.AVIATION...VFR THROUGH THE TAF PERIOD AT THE SLC TERMINAL. SURFACE
WINDS WILL CONTINUE TO COME AROUND TO THE SOUTHEAST THROUGH 04Z...PERSISTING
OVERNIGHT.

&&

.FIRE WEATHER...DRIER AND CONTINUED WARM CONDITIONS ARE
ANTICIPATED FOR ALL OF THE FIRE DISTRICTS THROUGH THURSDAY.
INCREASING SOUTHWEST FLOW ALOFT COMBINED WITH A SURFACE TROUGH
OVER EASTERN NEVADA WILL LEAD TO STRENGTHENING SOUTHERLY WINDS
ACROSS THE WESTERN VALLEYS THE NEXT COUPLE OF DAYS. WINDS AND RH
WILL LIKELY FALL SHORT OF RED FLAG CRITERIA WEDNESDAY...WITH
CRITERIA LIKELY BEING REACHED THURSDAY AFTERNOON AND EVENING. A
FIRE WEATHER WATCH FOR THE WEST CENTRAL AND NORTHWEST VALLEYS WILL
REMAIN IN EFFECT FOR THURSDAY AFTERNOON AND EVENING.

MOISTURE WILL RETURN NORTH TO THE UTAH/ARIZONA BORDER BY WEDNESDAY
NIGHT...THEN SURGE NORTH-NORTHEAST THROUGH SOUTHERN AND EASTERN UTAH
THURSDAY. EXCEPTIONALLY DRY AIR WILL FILTER INTO NORTHWEST UTAH ON
THURSDAY. THE BOUNDARY BETWEEN THE MOIST AND DRY AIR COULD SPAWN
SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON...WITH ISOLATED SHOWERS
AND STORMS FURTHER EAST TOWARDS THE COLORADO BORDER. LITTLE OR NO
CONVECTION IS ANTICIPATED IN THE DRIER AIR ACROSS THE NORTHWEST
FIRE DISTRICTS THROUGH THE BALANCE OF THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR UTZ478-492.

WY...NONE.
&&

PUBLIC...ROGOWSKI/HOSENFELD
FIRE WEATHER...CONGER
AVIATION...ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 30, 8:54 PM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 PM MDT TUE JUL 30 2013

UTZ001>016-019>021-517-518-WYZ021-311300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
854 PM MDT TUE JUL 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

GUSTY WINDS MAY COMBINE WITH LOW HUMIDITY VALUES TO PRESENT
CRITICAL FIRE WEATHER CONDITIONS THURSDAY ACROSS THE WESTERN
VALLEYS.

SOME MOISTURE WILL WORK ITS WAY BACK INTO THE EASTERN HALF OF THE
OUTLOOK AREA THURSDAY AND LINGER INTO SATURDAY BRINGING THE THREAT
OF SHOWERS AND THUNDERSTORMS. A DRYING TREND WILL REDEVELOP FOR
THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Red Flag Warnings in Utah, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.